Jump to content

Withdrawal induced Cushing's Disease?


rowinghippy
 Share

Recommended Posts

SSRIs messed with my hormones from the get go (skyrocketed prolactin within a month of starting, signs of hypothyroidism), and within the past month or two of WD I've noticed a lot of hypercortisolism/Cushing's disease symptoms (a rare condition often caused by a pituitary tumor).

 

Buffalo hump between the shoulders

Purple stretch marks under arms/on thighs

Pronounced rounding of the face

Mid section weight gain

Increased hair growth all over the body

Muscle weakness/pain especially in legs

Things like excessive fatigue, sweating, hunger, acne, swelling of extremities have been constant all through WD

 

Going to pursue this with my doc, although my guess is I have pseudo-Cushings induced by the SSRI WD. 

 

Thoughts? Are there any other stories of WD induced Cushings? It seems high cortisol is common in WD, but to this extent?

4/24/16: 20 mg citalopram

8/1/16: 15 mg

8/22/16: 10 mg

9/16/16: reinstated to 12 mg

12/1/16: 11 mg

2/20/17: 10 mg

11/20/17: CT, med free

1/18/18: began regimen (keto, synthroid, supps, etc.)

11/21/18: off keto, lowered synthroid, began exercise

2/07/19: off synthroid/all supps

4/15/19: began tirosint (clean version of synthroid, with less side effects)

Link to comment
Share on other sites

  • Moderator Emeritus

Yes, withdrawal can often induce a kind of pseudo-cushing's disease. You might find this thread interesting:  http://survivingantidepressants.org/index.php?/topic/1147-high-cortisol-and-ssris/

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy